MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXB065902A
Medical Device Problem Codes Obstruction of Flow (2423); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Renal Impairment (4499)
Date of Event 07/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, the patient underwent an endovascular tambe procedure in zone 5 descending aorta to treat a juxtarenal aneurysm utilizing a gore® excluder® thoracoabdominal branch endoprosthesis.As branch devices, gore® viabahn® vbx balloon expandable endoprosthesis were implanted in the visceral arteries.Two vbx devices were implanted (overlapped) in the left renal artery.On august 06, 2024, the field sales associate (fsa) was notified by the physician that the left renal portal of tambe device has thrombosed along with the two gore® viabahn® vbx balloon expandable endoprosthesis and leading to the occlusion of the patient's left renal artery.Reportedly, this was a known probability due to the anatomy of the aneurysm as patient's anatomy was challenging and torturous.The occlusion was found during a post-op ct scan that was done prior to discharge from hospitalization (date unknown).The physician is going to get a follow up ct scan done in 6 months.No intervention is planned at this time and patient is doing fine but has lost left kidney function.No dialysis appears to be needed at this time.Vbx device failure mode code 2203-a:-other (left kidney function loss).
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.A4: patient weight was requested but not made available.B7: patient medical history and medication information were requested but not made available.Two vbx devices were implanted in an overlapped fashion to extend into the patient's left renal artery during implant procedure.It is unspecified if one or both devices occluded.The second device information is: lot/serial # (b)(6); catalog # bxb065902a; udi # (b)(4).B20: both devices remain implanted and no images were provided; therefore, direct product analysis was not possible.C19: review of device manufacturing record history confirmed both devices met pre-release specifications.The ifu was reviewed and the following statement was found to be applicable: complications and adverse events can occur when using any endovascular device.These complications include, but are not limited to: stenosis, thrombosis or occlusion.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, the patient underwent an endovascular tambe procedure in zone 5 descending aorta to treat a juxtarenal aneurysm using a gore® excluder® thoracoabdominal branch endoprosthesis.As branch devices, gore® viabahn® vbx balloon expandable endoprosthesis were implanted in the visceral arteries.Two vbx devices were implanted in an overlapped fashion in the left renal artery.On (b)(6) 2024, the physician reported the left renal portal of tambe device has thrombosed along with the two gore® viabahn® vbx balloon expandable endoprosthesis and leading to the occlusion of the patient's left renal artery.Reportedly, this was a known probability due to the anatomy of the aneurysm as patient's anatomy was challenging and torturous.The occlusion was found during a post-op ct scan that was done prior to discharge from hospitalization (date unknown).The physician is going to get a follow up ct scan done in 6 months.No intervention is planned at this time and patient is doing fine but has lost the left kidney function.No dialysis appears to be needed at this time.
 
Additional Manufacturer Narrative
B5 - description summary was updated.
 
Additional Manufacturer Narrative
H6 - code d1001: ae was related to patient condition due to the physician's comments about the challenging anatomy leading to the event.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20140950
Report Number2017233-2024-05284
Device Sequence Number7482407
Product Code PRL
UDI-Device Identifier00733132658466
UDI-Public00733132658466
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBXB065902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer09/04/2024
09/27/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date09/04/2024
09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexFemale